Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

new to patch! is it working?

lulusheartllulusheart Posts: 4,273
edited 06/11/2012 - 8:39 AM in Pain Medications
hi! :H this is the first time i have used the patch and am on the 100mg, 3 day fentanyl patch. :D i switched from morphine. i have been on it about 12 hours now and am not having the pain relief i was getting on the morphine. ~X( plus, i have a bad headache and muscle spasms in my upper back... symptoms i have not had before. :( i feel like just ripping the darn thing off but my husband feels i need to really give it a good try. anyone have any ideas on this? :? thank you! Jenny :)


  • Sorry to hear you are having trouble with your new patch. I was on the patch about a yr ago but I was walking into walls and stuff so I had my PM dr take me off of it. But, when I first put it on I couldn't tell anything either (I didn't think it was working). It wasn't' until the next morning when I woke up with No pain. It worked great - I just stayed To Wigged out to use it. I think if it is going to help - you will know by tomorrow AM.

    Hope it works for you. Take care of yourself!

  • First of all, where did you place the patch? That may be the cause of your headaches and other side effects. It happened to me when I wore it on my upper chest and I had side effects such as headaches, dizzyness, nausea and vomiting.

    A pharmacist told me that Fentanyl patches work best on areas with a lot of fat distribution. I put it on my belly and all those side effects went away. You may however experience some side effects for the first couple of weeks because your body is getting used to a new medication. But it will make a world of difference if you put it on your belly and you should feel much better afterwards.

    I started off on 25mcg after being switched from Norco. Then I ended up at 100mcg every 2 days. I needed to change it more often because my body metabolized it quicker and the effect of the patch would not last me 3 days. I hope this helps you out and also that your headaches and dizzyness will go away. Feel free to PM me if you have any other questions about Fentanyl since I've been on it for a long time. I had to go on to something else due to cost and I must tell you it's very expensive if you don't have insurance. Take care
  • thank you for the information girls. =D> i will try it on my belly and see how that works. :? i am on my third patch now and they do not give me the pain relief i need so badly. ~X( i do like the system of the patch though. i have had very little nausea from this delivery system.. thank you again!! :D Jenny :)
  • Since this is a transdermal system , you do need to give it a few days to build up a blood level, in fact, give it at least two patches before you decide it is not working for you. I have found that I get better pain relief if I apply them on my upper arms. I have also put them on my calves, stomach doesn't work so well for me, but has been reported to for others.
    If you have dry skin, it seems to take a bit longer for it to build to a certain level in your blood stream too.
  • Sandi's right, it takes time to build up in your system. And meanwhile you will need to keep taking your BT meds and I hope your doctor gave you some. When I started on Fentanyl patches, I was told to keep taking my Norco 10/325mgs every 4 hours. One pharmacist said it takes up to a week or 2, depending on your metabolism, for it to reach a therapeutic level. It takes a little time and patience for you to get the full benefit out of this medication.
Sign In or Register to comment.